I have been experiencing severe diarrhea since starting Cymbalta after two weeks. I stopped the drug for 10 days and have noticed improvement. I have also noticed severe increase In my pain level. Has anybody else experience severe diarrhea with cymbalta?
I had severe diarrhea when I took Cymbalta. My doctor convinced me to keep trying it even though at that point the diarrhea had been ongoing for 10 days as he didn't think it was the Cymbalta causing it. Even though I was still in pain he was sure it was going to help.
The diarrhea got worse and I lost 10 pounds in 11 days and my chronic pain started to get worse as well. Turns out you can get rebound pain when taking Cymbalta.
Don't wait too long if you are going to stop taking it as after 4 weeks on you could have some terrible side effects when stopping as I did.
Hope this helps you.
Yes I only took it 4 times, 20mg every other day by day 8 I could barely keep a bowel movement in and forget about holding back any gas I had. I was on Lyrica for a month prior to trying Cymbalta and that was a mental hell and even bigger hell to get off of. I stopped the Cymbalta and a week later I'm having somewhat solid bowel movements again even with Imodium and Bentyl to try to make it solid. I am so tired of these antidepressant mind altering dangerous drugs as some answer to the opioids that I used with ZERO issues for the last 7 years. The Government is controlled by big Pharma and Big Pharma can't make any more money on opioids so they must push the latest and greatest scam drug of which they have no clue how it works but it sure makes them money. It's not a war on opioids it's a war on chronic pain patients.
I was on 30mg once a day at first and had explosive diarrhea. Then the doctor had me take it every 36 hours instead of 24; but I still had explosive diarrhea. The doctor gave me a new prescription for 20mg and I was to take it every 36 hours but still having explosive diarrhea. I did not take it this morning.
When I first got Cymbalta I felt so good!! Pain was almost gone and my mood was so much better with less pain. Now the pain is back and my mood is not nearly as sunny; plus I still have explosive diarrhea.
Does anyone know if there is another drug that is close in formulation but without the terrible side effect?
I've been on Cymbalta for almost 30 days and I've had chronic diarrhea since starting it. Everytime I eat I have to run to the bathroom right after. I now have to carry extra clothes just in case. I started Cymbalta and Singulair at the same time so I'm not sure which one it is but in my opinion it has to be one. I'm also nauseated after I eat and I've been having more migraines.
I started on Cymbalta, for the second time in 10 years, this past February. About 2 weeks later, Iater I began experiencing horrific explosive, uncontrolled, diarrhea. Since I didn't have an issue with that the 1st time around, I did not associate the two. I was on the 30 mg strength, and only made the connection when I noticed the worst times were when I'd had to take 60mg because my fibro pain was was so bad. I'd been to an Urgent care, and 2 different family practice doctors. None of them connected the dots. I was taking 3-4 Imodium a day, along with Bentyl for the spasms, Pepto bismol, and Lactaid (just in case). I took myself off the Cymbalta, albeit not in the recommended way. But, the diarrhea was affecting my life so negatively, I felt I had no choice. My withdrawal symptoms have been worsened fatigue, some insomnia, and recurrence of my fibro pain.
It's been 6 days without the Cymbalta, and the diarrhea seems to have gone away, and I'm cautiously optimistic. I've gone from horrid cramping, abdominal pain, and episodes of 15 to 20 movements in a 2 hour span, soiling myself, and wearing diapers, to having normal movements and ditching all the other meds. It stinks (haha) that I'm forced to choose between soiling myself and living in a bathroom, or having minimal to no fibro symptoms.
I’m currently taking cymbalta and I’m experiencing severe diarrhea. My dose doubled to 60mg about a week ago and I’ve had severe diarrhea for about a week. Since you did, too I’m going to call my dr tomorrow. Hope you’re doing well!
I've been on 90 mg. of cymbalta for over 10 years and never had any diarrhea. In fact, it makes me constipated.
I just started cymbalta on June 5 th 2018. I am now experiencing SEVERE DIARRHEA every time i eat / drink. I have ruled out so many things EXCEPT i didn’t check cymbalta!! I am calling doc tomorrow as I’ve had incidents where i didn’t make it to the bathroom on time.
I just started today Cymbalta 30mg. I have been going to bathroom all day and today is day 1. I'm concerned because I'm needing something for depression. I have stage 4 cancer to my bones, originally I had breast cancer 12 years ago. If I still have this problem in next 3 days I am stopping and reaching out to my doctor.
I had the same problem at 30 mg after the very first dose. My doctor suggested it for severe radiculopathy and spinal stenosis obviously this is not a medication I will be taking again.
After struggling with visceral hypersensitivity in relation to IBS, I was prescribed 30mg of duloxetine. Never again am I going to be taking this. I took the first tablet on the afternoon of December 10th, 2018, and within an hour I'd started to feel drowsy. I then started to feel so nauseous that just the thought of eating made it worse, but because my weight is so low I had to eat something. Big mistake. The nausea never turned into vomiting, thankfully, but it did intensify significantly and I spent the rest of the night with my head over the toilet bowl. After finally getting to sleep I was woken up on December 11th by explosive diarrhea that caused me to make at least 5-6 bathroom trips in five hours. I collapsed due to low blood pressure/sugar because there was nothing left in my body.
I thought I'd settled down on the 12th when I began to feel vaguely normal and had stopped needing the bathroom so urgently, but here I am in my bed on December 13th still suffering with bouts of loose stools and diarrhea. I've read around the Internet and found that taking Loperamide (as I do daily) can stop your body from correctly metabolising duloxetine, which might be extending its effects, but this is has been a hideous week. Awful tablet.
YES! I had been taking duloxetine, 40 mg once daily for 2 1/2 months (neurologist prescribed for cervical spondylosis and nerve pain). Then the explosive diarrhea started. I finally saw my regular dr 2 weeks after diarrhea started. Blood Work and stool samples all negative. She did mention that it could be duloxetine(generic Cymbalta). I had lost 9 lbs in 2 months. Now she wants a colonoscopy. After researching the drug's side effects on sites like this, I decided to begin weaning myself off. The diarrhea persists, now day 40. I am experiencing vertigo, weakness and infrequent jerking. Thank goodness I do not work! As far as increased pain, I do take hydrocodone and sleep well with gummies from a dispensary. Bottom line, I feel as if I eat anything not on a BRAT diet (bananas, rice,applesauce, toast), I can't leave my house. The explosive diarrhea is chronic but with less stomach cramping. Oh, and 4 Imodium a day.
I see no end in sight and I worry about my weight loss. 40 days of diarrhea is criminal. Duloxetine should be taken off the market.
I am having same problem with Cymbalta. Into the new regime about two weeks, I started having severe diarrhea. I am now past a month of starting this drug and I still am having severe diarrhea. I have tried everything to stop it and so far nothing works.
I tried Cymbalta several years ago and four wks after I graduated from 20mg to 40 mg the watery diarrhea kicked in. I didn’t want to deal with it, even though I responded so well on that 40 mg. It stopped after reducing my dosage to 20mg.
Fast forward to now. After several years on Zoloft with so-so results, and longing for how I felt on 40mg Cymbalta, I’m trying it again. Began 20mg two weeks ago and the explosive diarrhea started after one week this time!
I had researched it last time and learned Serotonin is released in your intestines, and if you eat something bad for you, it’s your body’s way to clear it out via diarrhea! So the diarrhea is related to Cymbalta’s involvement with that and not Cymbalta “being hard” on the GI track.
This time I’m stocked up on Imodium! I try not to take it when at home, and when I do leave, I take initial 2tab dose, and carry some with me. (Is this next part TMI? I bought urinary incontinence pads, and adhere them “further back”, lol. So far it’s been not necessary, but is for peace of mind). I’m holding out hope this will eventually subside. I read here it could take 60 days, and I’m hoping that is worst case scenario!
If the diarrhea subsides, I’m hoping to increase my dosage to 40mg as previously that seemed to be my sweet spot.
Today is June 11, 2021. I promise to update my progress re: cessation of diarrhea, or if I gave up. If I’ve not updated, it means diarrhea is still sticking around and I’m sticking it out!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.